A MATHEMATICAL MODEL OF AN ARTERIAL BIFURCATION

German L. Zavorokhin     (St. Petersburg Department of the Steklov Mathematical Institute, Russian Academy of Sciences 27, Fontanka, St.Petersburg, 191023, Russian Federation)

Abstract


An asymptotic model of an arterial bifurcation is presented. We propose a simple approximate method of calculation of the pressure drop matrix. The entries of this matrix are included in the modified transmission conditions, which were introduced earlier by Kozlov and Nazarov, and which give better approximation of 3D flow by 1D flow near a bifurcation of an artery as compared to the classical Kirchhoff conditions. The present modeling takes into account the heuristic Murrey cubic law.


Keywords


Stokes' flow, Bifurcation of a blood vessel, Modified Kirchhoff conditions, Pressure drop matrix, Murrey's law.

Full Text:

PDF

References


  1. Amick C.J. Steady solutions of the Navier–Stokes equations in unbounded channels and pipes. Ann. Sc. Norm. Super. Pisa Cl. Sci. (4) , 1977. Vol. 4, No. 3. P. 473–513. URL: http://www.numdam.org/item/?id=ASNSP_1977_4_4_3_473_0
  2. Amick C.J. Properties of steady Navier–Stokes solutions for certain unbounded channels and pipes. Nonlinear Anal. Theory, Meth., Appl., 1978. Vol. 2, No. 6. P. 689–720. DOI: 10.1016/0362-546X(78)90014-7
  3. Berntsson F., Karlsson M., Kozlov V.A., Nazarov S.A. A Modification to the Kirchhoff Conditions at a Bifurcation and Loss Coefficients. LiU electronic press, MAI, LiTH-MAT-R–2018/05–SE, 2018. P. 1–10. URL: https://www.diva-portal.org/smash/get/diva2:1204214/FULLTEXT01.pdf
  4. Bogovskii M.E. On solution of certain problems of vector analysis associated with operators div and grad. Tr. Semin. im. S.L. Soboleva, 1980. Vol. 1, Novosibirsk. P. 5–40.
  5. Fung Y.C. Biomechanics. Circulation. 2-nd ed. New York: Springer–Verlag, 2011. 572 p. DOI: 10.1007/978-1-4757-2696-1
  6. Il’in A.M. Matching of Asymptotic Expansions of Solutions of Boundary Value Problems. Transl. Math. Monogr., Vol. 102. Am. Math. Soc., 1992. 281 p.
  7. Kassab G.S. and Fung Y.-C.B. The pattern of coronary arteriolar bifurcation and the uniform shear hypothesis. Ann. Biomed. Eng., 1995. Vol. 23, No. 1. P. 13–20. DOI: 10.1007/BF02368296
  8. Kassab G.S., Rider C.A., Tang N.J. and Fung Y.C. Morphometry of pig coronary arterial trees. Am. J. Physiol. Heart Circ. Physiol., 1993. Vol. 265, No. 1. P. H350–H365. DOI: 10.1152/ajpheart.1993.265.1.H350
  9. Kozlov V.A., Nazarov S.A. Transmission conditions in a one-dimensional model of bifurcating arteries with elastic walls. J. Math. Sci. (N.Y.), 2017. Vol. 224, No. 1. P. 94–118. DOI: 10.1007/s10958-017-3398-0
  10. Kozlov V.A., Nazarov S.A. A one-dimensional model of flow in a junction of thin channels, including arterial trees. Sb. Math., 2017. Vol. 208, No. 8. P. 1138–1186. DOI: 10.1070/SM8748
  11. Kozlov V.A., Nazarov S.A., Zavorokhin G.L. A fractal graph model of capillary type systems. Complex Var. Elliptic Equ., 2018. Vol. 63, No. 7–8. P. 1044–1068. DOI: 10.1080/17476933.2017.1349117
  12. Kozlov V.A., Nazarov S.A., Zavorokhin G.L. Pressure drop matrix of a bifurcation of an artery with defects. Eurasian J. Math. Comput. Appl., 2019. Vol. 7, No. 3. Accepted.
  13. Kufner A. Weighted Sobolev Spaces. Ser. Teubner Texte zur Mathematik, vol. 31. Teubner, 1980. 152 p.
  14. Ladyzhenskaya O.A., Solonnikov V.A. Determination of the solutions of boundary value problems for stationary Stokes and Navier-Stokes equations having an unbounded Dirichlet integral. J. Sov. Math. , 1983. Vol. 21, No. 5. P. 728–761. DOI: 10.1007/BF01094437
  15. Maz’ya V.G., Nazarov S.A., Plamenevskij B.A. Asymptotic Theory of Elliptic Boundary Value Problems in Singularly Perturbed Domains. Vol. II. Ser. Oper. Theory Adv. Appl., Vol. 112. Basel: Birkhäuser, Verlag, 2000. DOI: 10.1007/978-3-0348-8432-7
  16. Murray C.D. The physiological principle of minimum work. I. The vascular system and the cost of blood volume. Proc. Natl. Acad. Sci. USA, 1926. Vol. 12, No. 3. P. 207–214. DOI: 10.1073/pnas.12.3.207
  17. Mynard J.P. and Smolich J.J. One-dimensional haemodynamic modeling and wave dynamics in the entire adult circulation. Ann. Biomed. Eng., 2015. Vol. 43, No. 6. P. 1443–1460 DOI: 10.1007/s10439-015-1313-8
  18. Nazarov S.A., Pileckas K. Asymptotic conditions at infinity for the Stokes and Navier-Stokes problems in domains with cylindrical outlets to infinity. In: Advances in Fluid Dynamics, Quaderni di Matematica, ed. P. Maremonti, Vol. 4., 1999. P. 141–243.
  19. Pólya G., Szegö G. Isoperimetric Inequalities in Mathematical Physics. Ser. Ann. of Math. Stud., vol. 27. Princeton, USA: Princeton University Press, 1951. 279 p. URL: https://www.jstor.org/stable/j.ctt1b9rzzn
  20. Simakov S.S. Modern methods of mathematical modeling of blood flow using reduced order methods. Comput. Res. Model., 2018. Vol. 10, No. 5. P. 581–604. (in Russian) DOI: 10.20537/2076-7633-2018-10-5-581-604
  21. Solonnikov V.A. On the solvability of boundary and initial-boundary value problems for the Navier-Stokes system in domains with noncompact boundaries. Pacific J. Math., 1981. Vol. 93, No. 2. P. 443–458. URL: https://projecteuclid.org/euclid.pjm/1102736272
  22. Van Dyke M. Perturbation Methods in Fluid Mechanics. New York, London: Academic Press, 1964. 229 p.



DOI: http://dx.doi.org/10.15826/umj.2019.1.011

Article Metrics

Metrics Loading ...

Refbacks

  • There are currently no refbacks.